Alert archive / California / Flash Flood Warnings in 2007
Flash Flood Warning 29, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Aug 14, 2007, 4:02 PM PDT for San Bernardino County, California. It took effect at Aug 14, 2007, 4:07 PM PDT. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 14, 2007, 4:02 PM PDT (23:02 UTC)
- In effect from
- Aug 14, 2007, 4:07 PM PDT
- Expired
- Aug 14, 2007, 5:00 PM PDT
- In force
- 53 min
- Issued by
- NWS Las Vegas, NV
- Area
- Whole counties
County San Bernardino County, CA
The nearest sounding before it
Edwards AFB, CA (KEDW), launched 12:00Z, 11.0 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3897 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -19 m²/s²
- 0-3 km storm-relative helicity
- 7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KVEF 142307 FFWVEF CAC071-150000- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 402 PM PDT TUE AUG 14 2007 THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A * FLASH FLOOD WARNING FOR... CENTRAL SAN BERNARDINO COUNTY IN SOUTHEAST CALIFORNIA... * UNTIL 500 PM PDT. * AT 400 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA. * LOCATIONS IMPACTED INCLUDE...DAGGETT AND NEBO CENTER. SLOW MOVING THUNDERSTORMS OVER DAGGETT AND OVER INTERSTATES 40 AND 15 IN THE BARSTOW DAGGETT AREA HAVE BEEN PRODUCING HEAVY RAINS...RADAR ESTIMATES OVER 2 INCHES OF RAIN HAS FALLEN IN LESS THAN AN HOUR. THESE STORMS WILL SLOWLY MOVE NORTH OVER DAGGETT AND INTERSTATE 40 TO INTERSTATE 15 BETWEEN MILE MARKERS 77 AND 94 BY 330 PM. IN DESERT TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. TURN AROUND...DONT DROWN. FIND ALTERNATE ROUTES. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. TURN AROUND...DONT DROWN. LAT...LON 3479 11703 3476 11665 3509 11660 3510 11716 $$ JACQUES
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Aug 14, 3:50 PM PDT, 12 minutes earlier.
Area forecast discussion, Aug 14, 3:50 PM PDT, 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 350 PM PDT TUE AUG 14 2007 .SYNOPSIS...HIGH PRESSURE OVER THE SOUTHERN ROCKIES AND SOUTHERN PLAINS WILL CONTINUE TO DIRECT MOISTURE INTO THE AREA UNDER A SOUTHEAST FLOW. AS MOISTURE DEEPENS AND STABILITY DECREASES OVER THE NEXT COUPLE OF DAYS...SCATTERED THUNDERSTORMS ARE EXPECTED OVER NORTHWEST ARIZONA WHILE ISOLATED THUNDERSTORMS WILL BE POSSIBLE IN SOUTHERN NEVADA AND FAR SOUTHEAST CALIFORNIA. IN ADDITION...WELL ABOVE NORMAL TEMPERATURES ARE POSSIBLE WITH SOME HIGHS APPROACHING RECORDS LEVELS IN AREAS WHERE MAXIMUM HEATING EXISTS UNDER CLEAR SKIES. TEMPERATURES ARE EXPECTED TO BE CLOSER TO NORMAL DURING THE WEEKEND. && .SHORT TERM...AN MCV MOVING EAST TO WEST ACROSS THE PHOENIX CWA TODAY HAS GENERATED THUNDERSTORM ACTIVITY MAINLY SOUTH OF THE FORECAST AREA AND IS ALSO RESPONSIBLE FOR THE CLOUD COVER THAT KEPT TEMPERATURES AT BAY IN MANY AREAS. THIS FEATURE IS FORECAST TO MOVE OUT OF THE AREA OVERNIGHT AND WILL NO LONGER BE A CONCERN. STRONG HIGH PRESSURE WHICH HAS BEEN CENTERED OVER THE SOUTHERN ROCKIES FOR THE PAST SEVERAL DAYS IS FORECAST TO ELONGATE AND EXTEND FROM THE SOUTHERN ROCKIES TO THE SOUTHEASTERN UNITED STATES. THE WESTERN END OF THE HIGH WILL CONTINUE TO DIRECT MOISTURE TOWARDS THE FORECAST AREA THROUGH THURSDAY. THIS WILL LEAD TO A CHANCE FOR THUNDERSTORM ACTIVITY OVER MUCH OF THE SOUTHERN AND EASTERN CWA BOTH WEDNESDAY AND THURSDAY AFTERNOON AND EVENING. MODEL MOISTURE PROGS SHOW DEEPEST MOISTURE WILL RESIDE OVER ARIZONA AND UTAH AND THE UPPER FLOW THAT IS FORECAST FOR EACH DAY WILL BRING STORMS THAT FORM IN THESE AREAS INTO MOHAVE AND LINCOLN COUNTIES AND EVENTUALLY INTO CLARK AND PARTS OF SAN BERNARDINO COUNTIES. AS THE MOISTURE DEEPENS...CONCERN TURNS ONCE AGAIN TO STORMS THAT HAVE THE POTENTIAL TO DROP A LOT OF RAIN IN A SHORT AMOUNT OF TIME. NO WIDESPREAD FLASH FLOODING IS EXPECTED BUT ISOLATED TO SCATTERED STORMS WILL HAVE THE POTENTIAL. HOT TEMPERATURES ARE ALSO EXPECTED OVER THE NEXT COUPLE OF DAYS. RECORD LEVELS ARE POSSIBLE BOTH WEDNESDAY AND THURSDAY IF CONDITIONS ARE RIGHT FOR MAXIMUM HEATING. AREAS THAT ARE COVERED BY LEFT OVER DEBRIS CLOUDS OR THAT SEE DAYTIME SHOWER ACTIVITY WILL HAVE COOLER TEMPS SUCH AS WHAT HAPPENED TODAY. .LONG TERM...THE MEDIUM RANGE MODELS STILL REMAIN CONSISTENT IN SHOWING A DRYING TREND DEVELOPING THIS WEEKEND AND CONTINUING AT LEAST THROUGH EARLY NEXT WEEK AS THE BROAD UPPER LOW OFF THE PACIFIC NORTHWEST MOVES INTO THE THE COAST SATURDAY THEN MIGRATES ACROSS THE NORTHERN INTERMOUNTAIN REGION BY MONDAY. LITTLE CHANGE WAS NEEDED TO THE INHERITED FORECAST WHICH ALREADY INDICATED THESE TRENDS. && && .AVIATION...FOR MCCARRAN...PREVAILING SOUTH WINDS GENERALLY LESS THAN 10 KNOTS CAN BE EXPECTED THIS EVENING FOLLOWED BY LIGHT AND VARIABLE WINDS LATE TONIGHT. ISOLATED THUNDERSTORMS WILL IMPACT THE DAGGETT...MORMON MESA AND PEACH SPRINGS CORRIDORS THROUGH 03Z BEFORE DISSIPATING. THUNDERSTORMS WILL REDEVELOP WEDNESDAY AFTERNOON.... MAINLY IN THE PEACH SPRINGS CORRIDOR BUT MAY ALSO OCCUR IN THE DAGGETT AND MORMON MESA CORRIDORS AGAIN. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...ISOLATED THUNDERSTORMS WILL CONTINUE THIS EVENING THEN REDEVELOP WEDNESDAY AFTERNOON AS MOISTURE INCREASES SLIGHTLY FROM THE SOUTHEAST OVER THE NEXT COUPLE OF DAYS. GUSTY SOUTH TO SOUTHWEST WINDS CAN ALSO BE EXPECTED EACH AFTERNOON. && && .VEF WATCHES/WARNINGS/ADVISORIES... .NV...NONE. .AZ...NONE. .CA...NONE. && SALMEN/ADAIR HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Aug 14, 4:32 AM PDT, 11 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 432 AM PDT TUE AUG 14 2007 AZZ001>003-036-CAZ519>527-NVZ014>022-151000- NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES- OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT- EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 432 AM PDT TUE AUG 14 2007 /432 AM MST TUE AUG 14 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT A SOUTHEAST FLOW ACROSS ARIZONA WILL STEER SCATTERED THUNDERSTORMS FROM CENTRAL ARIZONA WEST INTO MOHAVE COUNTY TODAY AND TONIGHT. THE STORMS WILL CONTINUE MOVING WEST INTO FAR EASTERN SAN BERNARDINO AND CLARK COUNTIES. SOME GUSTY WINDS...LOCALLY HEAVY RAIN AND DANGEROUS LIGHTNING WILL BE POSSIBLE. TEMPERATURES WILL BE APPROACHING RECORDS AT MANY SITES. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ISOLATED TO SCATTERED THUNDERSTORMS WILL EXIST THROUGH SATURDAY BEFORE DRIER AIR MOVES INTO THE SOUTHERN GREAT BASIN AND MOJAVE DESERT. SOME GUSTY WINDS...LOCALLY HEAVY RAIN AND DANGEROUS LIGHTNING WILL BE POSSIBLE. TEMPERATURES WILL STAY WELL ABOVE NORMAL THROUGH FRIDAY BEFORE FALLING CLOSER TO NORMAL EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS PER STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 14, 4:02 PM PDT | Flash Flood Warning | VEF | San Bernardino | 58 min |
Nearby
Flash Flood Warnings in California, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.